Alert archive / Illinois / Flash Flood Warnings in 1999
Flash Flood Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 26, 1999, 1:45 PM CDT for Clay County, Effingham County, Jasper County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 1999, 1:45 PM CDT (18:45 UTC)
- Expired
- Jun 26, 1999, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, IL, Effingham County, IL, Jasper County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KILX 261845
FFWSPI
ILC025-049-079-262130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
145 PM CDT SAT JUN 26 1999
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JASPER COUNTY IN SOUTHEAST ILLINOIS
CLAY COUNTY IN SOUTHEAST ILLINOIS
EASTERN EFFINGHAM COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 430 PM CDT
* AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN HAS FALLEN FROM FLORA TO TEUTOPOLIS TO NEWTON.
2 INCHES OF RAIN HAS BEEN ESTIMATED SINCE NOON...WHICH WILL LIKELY
PRODUCE FLASH FLOODING.
* LOCATIONS AFFECTED INCLUDE...
NEWTON
DIETERICH
LOUISVILLE
TEUTOPOLIS
WATSON
IF YOU ARE IN A FLOOD PRONE LOCATION WITHIN THE WARNING AREA...MOVE
TO HIGHER GROUND IMMEDIATELY. TAKE PRECAUTIONS TO PROTECT LIFE AND
PROPERTY...ESPECIALLY IF YOU LIVE NEAR A STREAM OR CREEK. NEVER DRIVE
OR WALK INTO FLOOD WATERS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS.
CHURCHILL
LAT...LON 3918 8797 3892 8802 3862 8871 3891 8868
3917 8848What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:05 AM CDT, 11 hours 40 minutes earlier.
Area forecast discussion, Jun 26, 2:05 AM CDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 205 AM CDT SAT JUN 26 1999 MSTR CHNL DATA THIS EVE WITH PROFILER PLOTS ON AWIPS SHOWS SGFNT UPR LVL TROF FM SE NE TO ERN KS TO SW AR. THIS FEATURE WL BE THE MN UPR SYS TO AFFECT CNTRL IL THROUGH 36 HRS. ONE VORT MAX ON THE TROF SEEN IN MSTR CHNL DATA IN EXTRM SE KS WITH ONE IN IR IMAGERY W OF TUL. IN LOOKING AT THE MODELS...NGM APRS TO HV THE TROF WELL. THE ETA LOOKS EVEN BTR THROUGH...AS IT EVEN APPRS TO HV A HANDLE ON THE OK VORT MAX. IN USING THE ETA...THE VORT MAX SHD BE S OF STL BY 27/00Z...BUT WITH ITS CONTG SLOW MOVMT IT SHD ONLY REACH IN BY 27/12Z. SFC LOW AND TROF TO TRACK ACRS SRN IL WITH BEST CAPE...OMEGA...MOVG ACROSS SE 1/3 OF CWA. THEREFORE FEEL BEST PCPN AREA SE 1/3 WITH GREATEST RAINFALL POT DUE TO EXPECTED WK LO LVL CNVGNC ASSOC WITH THE WK SFC LO FEATURE. SCT AMS TYPE CNVTN EXPECTED OVER REST OF CWA ALSO THIS AFTN AND EVE IN UNSTBL AMS WITH APRCHG MAJOR TROF. DUE TO SLOWNESS OF SYSTEM MOVMT...WL CONT PCPN CHC INTO SAT NGT...ESPECIALLY IN THE ERN SECTIONS. FOR SUN ADDED CHC POPS CWA WIDE DUE TO APCHG CD FNT AND RMNS OF RAP-AROUND PCPN FM EARLIER VORT MAX FEATURE. PRELIMINARY TEMPS/POPS SPI EB 087/069 087/070 083 11433 PIA EB 087/067 088/068 082 11333 DEC EB 087/069 087/070 083 11433 CMI EB 087/070 087/070 081 11444 MTO EB 087/070 087/070 081 11444 LWV TB 088/070 087/070 082 11664 GOETSCH EFFECTIVE AT 4 AM CDT JUL 7 1999...THIS PRODUCT WILL BE ISSUED UNDER THE FOLLOWING HEADERS: NOAA WEATHER WIRE: CHIAFDILX FAMILY OF SERVICES: FXUS63 KILX (NO CHANGE FROM CURRENT)
In the hours before
Special weather statement, Jun 26, 11:00 AM CDT, 2 hours 45 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEASTERN ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT SAT JUN 26 1999 NO SEVERE WEATHER IS EXPECTED ACROSS CENTRAL OR SOUTHEASTERN ILLINOIS TODAY THROUGH TONIGHT. A STORM SYSTEM WILL MOVE ACROSS ILLINOIS TODAY...PRODUCING RAIN AND SCATTERED THUNDERSTORMS. ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH THE STRONGER STORMS...NO SEVERE THUNDERSTORMS ARE FORECAST. THE ATMOSPHERE IS NOT EXPECTED TO BECOME SUFFICIENTLY UNSTABLE FOR SEVERE THUNDERSTORM DEVELOPMENT.
Special weather statement, Jun 26, 11:00 AM CDT, 2 hours 45 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEASTERN ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT SAT JUN 26 1999 NO SEVERE WEATHER IS EXPECTED ACROSS CENTRAL OR SOUTHEASTERN ILLINOIS TODAY THROUGH TONIGHT. A STORM SYSTEM WILL MOVE ACROSS ILLINOIS TODAY...PRODUCING RAIN AND SCATTERED THUNDERSTORMS. ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH THE STRONGER STORMS...NO SEVERE THUNDERSTORMS ARE FORECAST. THE ATMOSPHERE IS NOT EXPECTED TO BECOME SUFFICIENTLY UNSTABLE FOR SEVERE THUNDERSTORM DEVELOPMENT.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:34 PM CDT | Flash Flood Warning | ILX | Jasper | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.